Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 8, 2007, 2:19 PM EDT for Bath County, Montgomery County, Kentucky. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 8, 2007, 2:49 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 2:42 PM EDT | TSTM WND DMG | Oggs Station, KY | TREE DOWN ON HWY 713 SE PORTION OF COUNTY |
| Jun 8, 2:55 PM EDT | TSTM WND DMG | 4 S Carlisle, KY | A TREE FELL ACROSS BURRIS ROAD NEAR JACKSTOWN. |
| Jun 8, 2:55 PM EDT | TSTM WND DMG | 7 S Carlisle, KY | A TREE FELL ACROSS BURRIS ROAD NEAR JACKSTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 081822 CCA
SVRJKL
KYC011-173-081900-
/O.NEW.KJKL.SV.W.0059.070608T1819Z-070608T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 300 PM EDT
* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JUDY TO PREWITT TO 6 MILES
SOUTHWEST OF LEVEE...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF MOUNT STERLING TO MOUNT STERLING TO 10 MILES NORTHWEST
OF STANTON. THESE STORMS ARE MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PREWITT...JUDY...MOUNT STERLING AND STOOPS BY 300 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8405 3804 8409 3788 8413 3788 8377
3803 8373 3827 8374
$$
DUSTY2 follow-up statements
000
WWUS53 KJKL 081829
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT FRI JUN 8 2007
KYC011-173-081900-
/O.CON.KJKL.SV.W.0059.000000T0000Z-070608T1900Z/
BATH KY-MONTGOMERY KY-
228 PM EDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR MONTGOMERY AND WESTERN BATH COUNTIES...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BETHEL TO GATEWOODS STATION
TO BEAN...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
OWINGSVILLE TO MOUNT STERLING TO 6 MILES NORTH OF STANTON...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRESTON BY 235 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EASTERN KENTUCKY.
LAT...LON 3827 8392 3809 8399 3790 8401 3788 8377
3803 8373 3827 8374
$$
HAL000
WWUS53 KJKL 081849
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EDT FRI JUN 8 2007
KYC011-173-081857-
/O.CAN.KJKL.SV.W.0059.000000T0000Z-070608T1900Z/
BATH KY-MONTGOMERY KY-
247 PM EDT FRI JUN 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND WESTERN BATH
COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED AND MOVED EAST OF THE AREA WHICH WAS
WARNED. HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT
UNTIL 900 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY.
LAT...LON 3827 8392 3809 8399 3790 8401 3788 8377
3803 8373 3827 8374
$$
HALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:19 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 8, 1:19 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 119 PM EDT FRI JUN 8 2007 .SHORT TERM.../THE REST OF TODAY/ UPDATED APPROPRIATE PRODUCTS TO ADD IN THE SEVERE THUNDERSTORM WATCH HEADLINE. THOUGHTS BELOW REMAIN UNCHANGED... LINE OF STRONG THUNDERSTORMS HAS MAINTAINED ITSELF WELL THIS MORNING AND IS JUST NOW ENTERING THE WESTERN PART OF THE STATE. THIS LINE OF CONVECTION WILL BE MARCHING STEADILY EASTWARD INTO AN INCREASINGLY UNSTABLE AIRMASS TODAY. SBCAPE HAS ALREADY CLIMBED TO AROUND 2000 J/KG OVER OUR WESTERN COUNTIES PER SPC RUC MESOANALYSIS. WITH SURFACE DEWPOINTS ALREADY NEAR 70 AND SEVERAL MORE HOURS OF HEATING TO GO... INSTABILITY CAN ONLY GO UPWARDS THROUGH THE DAY. UPPER LEVEL AND LOW LEVEL JET DYNAMICS ARE NOT GREAT AND WEAKEN SOME THROUGH THE DAY... BUT INSTABILITY IS MORE THAN SUFFICIENT TO FUEL SEVERE CONVECTION WITH THE FRONTAL BOUNDARY ITSELF AND OUTFLOW BOUNDARIES IN ADVANCE OF THE FRONT SERVING AS TRIGGERS. BEST SEVERE THREAT WILL LIE MAINLY OVER THE NORTHERN FORECAST AREA... SAY NORTH OF A MOUNT VERNON TO JACKSON TO PAINTSVILLE LINE. THIS AREA IS UNDER THE BETTER JET DYNAMICS AND WILL HAVE MORE SUNSHINE TO DESTABILIZE AS CU FIELD IS BUILDING OVER THE SOUTHERN HALF OF THE AREA QUICKLY THIS MORNING. TIMING THE MAIN CONVECTIVE BAND ONLY BRINGS PRECIP INTO THE BLUEGRASS COUNTIES AROUND 2 PM THIS AFTERNOON. ISOLATED TO SCATTERED CONVECTION WILL LIKELY FIRE IN ADVANCE OF THIS LINE... SO THE THREAT FOR THUNDERSTORMS WILL INCREASE OVER THE WESTERN COUNTIES AFTER AROUND 1 PM TODAY. /TONIGHT THROUGH SUNDAY/ THE SEVERE THREAT WILL LIKELY END BY 11 PM THIS EVENING AS THE ATMOSPHERE STABILIZES AND THE FRONT DROPS SOUTH THROUGH THE AREA. PATCHY FOG WILL FORM IN THE WAKE OF THE SYSTEM MOVING THROUGH. AREAS THAT RECEIVE A LOT OF RAIN WILL BE MORE LIKELY TO SEE THE FOG...ESPECIALLY IN THE PRE DAWN AND SUNRISE HOURS. ONCE THE FRONT MOVES THROUGH...IT WILL BRING US A NICE WEEKEND. THERE WAS A BIT OF A SPREAD BETWEEN THE ETA AND GFS MOS TEMPERATURES FOR THIS WEEKEND...SO I WENT WITH A BLEND OF THE TWO. .LONG TERM.../MONDAY THROUGH THURSDAY/ MONDAY WILL START OUT DRY AND QUITE WARM AS HIGH PRESSURE DRIVES THE PRECIP TO THE COAST. LOOK FOR MORE OF THE SAME FOR TUESDAY AS THE HIGH PRESSURE EASES TOWARDS NEW ENGLAND AND THE WINDS RETURN TO SOUTHERLY FLOW. THIS WILL BRING A RETURN OF GULF MOISTURE WITH AN INCREASE OF RH AND EARLY MORNING FOG. UPDATED THE PREVIOUS FORECAST TO HOLD OFF THE NEXT SYSTEM TO LATE TUESDAY NIGHT TO REFLECT THE CURRENT MODEL TRENDS. WEDNESDAY WILL SEE WARM FRONTAL SHRA IN THE AFTERNOON AND EARLY EVENING. DUE TO THE LATE DAY HEATING...PCPN WILL BE CONVECTIVE AND SOME STORMS MAY GET RATHER FEISTY WITH STRONG WINDS. BY THURSDAY THE HIGH WILL BE POSITIONED ALONG THE ATLANTIC COAST WITH A WEAK TROF CROSSING THE GT LKS. THIS WILL INCREASE THE CHANCES FOR AFTERNOON AND EVENING TSRA IN THE LOWER OH VLY. && .AVIATION.../18Z TO 18Z/...UPDATED COLD FRONTAL BOUNDARY IS PUSHING INTO WESTERN KY. SHRA/TSRA LEADING THE FRONT INTO CENTRAL KY WITH SCATTERED SHRA /TSRA FORMING JUST WEST OF I-75 AND SCATTERED SHRA FORMING ON THE WESTERN EDGES OF THE HIGH TERRAIN IN FAR EASTERN KY. ALL OF EASTERN KY UNDER SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT. WILL INCLUDE IN THE FORECAST MENTION OF SEVERE THUNDERSTORMS WITH HAIL AND WIND GUSTS TO AT LEAST 50KTS. BIGGEST QUESTION WILL BE TIMING OF FRONTAL AND TSRA PASSAGE. CURRENT TIMING HAS TSRA IN SME BY 1830 UTC...LOZ BY 19 UTC AND JKL BY 1920 UTC. BEST TIMING HAS THE LINE OF TSRA ABOUT ONE HR DEEP SO WILL FCST PREVAILING TSRA FOR THESE TIMES. AFTER THE INITIAL LINE PASSES THRU LOOK FOR A PERIOD OF LIGHT RAIN FOLLOWED BY FRONTAL PASSAGE AROUND 23-01 UTC. AFTER FRONTAL PASSAGE SKY WILL RAISE RAPIDLY AND LOOK FOR CLEARING FOLLOWED BY ONSET OF MVFR IN FOG. AFTER SUNRISE WILL ONLY PROJECT VFR WITH SCT CU. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ/ABE LONG TERM....JJ AVIATION...DUSTY
Hazardous weather outlook, Jun 8, 11:06 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1106 AM EDT FRI JUN 8 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1106 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE THREAT FOR SEVERE THUNDERSTORMS WILL ARRIVE BY AROUND 2 PM NORTHWEST OF A MOUNT STERLING TO MOREHEAD LINE AND GRADUALLY PROGRESS TO THE SOUTHEAST THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS. THE THREAT FOR SEVERE THUNDERSTORMS WILL END BY 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL AND DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN JACKSON. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Montgomery | 30 min |
| Jun 8, 3:31 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 14 min |
| Jun 8, 3:52 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 23 min |
| Jun 8, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin | 48 min |
| Jun 8, 4:35 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 35 min |
| Jun 8, 4:38 PM EDT | Severe Thunderstorm Warning | JKL | Leslie, Perry | 37 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.